MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT Ø2.5X125MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL BIT Ø2.5X125MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 700347
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "use rim mesh for acetabular.It breaks when using a drill to fix the mesh.The thin and hard bone and the long drilling may have made it more fragile.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the tip of the returned drill bit is indeed completely broken / snapped off.The cutting edges are blunt / worn / damaged as well, which indicates that this device has been in good use over the years (manufactured in may 2013).Possibly too much force had been applied (inadequate angulation during drilling) or that the drill was not in good working order, which has finally led to the tip breakage.The root cause of the final breakage can be determined to be due to repetitive use over the years (wear and tear).The device as such is worn (faded color).A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user related.The failure was caused by too much force during drilling (possible inadequate angulation).If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
DRILL BIT Ø2.5X125MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9674148
Report Number0008031020-2020-00314
Device Sequence Number2791184
Product Code LXH
UDI-Device Identifier04546540368973
UDI-Public04546540368973
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number700347
Device Catalogue Number700347
Device Lot Number00333R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1